Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 182, NWS Nashville, TN

June 11, 2010Cumberland County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2010, 11:56 AM CDT for Cumberland County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2010, 11:56 AM CDT (16:56 UTC)
Expired
Jun 11, 2010, 12:30 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Cumberland County, TN

The radar

The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2169 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:36 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 11, 10:36 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 AM CDT FRI JUN 11 2010

.UPDATE...
WEAK UPPER LOW LIFTING SLOWLY THROUGH THE MIDDLE MISSISSIPPI VALLEY
WITH WEAK DIFLUENCE ACROSS OUR AREA. CONVECTION HAS BEEN PRETTY MUCH
TO OUR NORTH AND WEST THIS MORNING.INDICES ARE STILL HIGH WITH
PRECIP WATER AT 1.85 INCHES...K-INDEX AT 34 AND TT=53. SHOWALTER
AT -4. EXPECT SCTD TSTMS THIS AFTERNOON IN MID STATE. MEAN WIND
VECTOR WILL CARRY STORMS TOWARD THE NORTHEAST AT 20 TO 25 KTS.

NO UPDATES PLANNED AT THIS TIME. TEMPS ARE RUNNING 3 TO 5 DEGS
WARMER THAN THIS TIME YESTERDAY.

BOYD

&&

.PREV DISCUSSION... /ISSUED 628 AM CDT FRI JUN 11 2010/

UPDATE...FOR 12Z AVIATION DISCUSSION.

AVIATION...12Z AVIATION DISCUSSION.
UNCERTAINTIES...EXACT SHWR/TSTM TIMING DEVELOPMENT/LOCATIONS/
IMPACTS. OVERALL...VFR CONDITIONS BNA/CSV THRU 12/12Z. ISOLATED
TO SCATTERED SHWRS/TSTMS MAINLY DIURNAL BASED...BUT WITH ABOVE
MENTIONED UNCERTAINTIES...WENT ONLY CB AT BNA THRU 12/02Z. LOW
LEVEL MOISTURE POTENTIAL GREATER CSV...AND CAN NOT RULE OUT AT
LEAST VC TSTMS 11/17Z THRU 12/02Z ALSO. WITH THE DISSIPATION OF
SFC HEATING INFLUENCES...EXPECT BKN CI BNA/CSV A0A 12/02Z.

PREV DISCUSSION..../ISSUED 307 AM CDT FRI JUN 11 2010/

DISCUSSION...
UPPER SHORTWAVE OVER THE MID MS VALLEY WILL MOVE SLOWLY
NORTHEASTWARD AROUND THE PERIPHERY OF A NORTHWARD BUILDING UPPER
RIDGE. THE BULK OF THE PRECIP WILL BE WEST AND NORTH OF TN WHERE
AMPLE UPPER DIVERGENCE KEEPS THE CONVECTION GOING AT NIGHT. FOR TN
HOWEVER...AFTERNOON HEATING WILL COMBINE WITH THE EFFECTS OF THE
TROUGH TO PRODUCE SCT CONVECTION THROUGH SATURDAY.

UPPER RIDGE WILL BE RATHER STRONG BUT WILL BE CONFINED PRIMARILY TO
THE DEEP SOUTH REGION OF MS AND AL. WESTERLIES OVER TN WILL BE JUST
STRONG ENOUGH TO PUSH A FEW DISTURBANCES EASTWARD ACROSS THE AREA ON
SUNDAY...THEREBY KEEPING THE SCT CONVECTION GOING.

POPS WILL BE SLIGHTLY LOWER FOR SOUTHERN MIDDLE TN THROUGH SUNDAY
GIVEN THE PROXIMITY OF THE UPPER HIGH.

FOR THE NEAR TERM TEMPS...MAV MINS LOOK ACCEPTABLE...PERHAPS A
DEGREE OR SO TOO WARM. MAX MAX TEMPS LOOK TO HIGH. 850 MB TEMPS DO
NOT SUPPORT THE SFC TEMPS OF 93 AND 96 FOR BNA ON SAT AND SUN
RESPECTIVELY. WILL UNDERCUT THIS ROUND.

IN THE EXT FCST...FRONTAL BOUNDARY WILL KEEP A CHANCE OF SHOWERS AND
TSTMS IN THE FCST FOR MONDAY AND TUESDAY. AFTER THAT POINT...GFS
LOOKS A LITTLE SUSPECT AS IT ATTEMPTS TO UNDERCUT A STRONG RIDGE
WITH A SFC HIGH AND SLIGHTLY COOLER TEMPS. EURO SOLUTION LOOKS A
LITTLE MORE BELIEVABLE ALTHOUGH THAT MODEL MAY BE OVERLY BULLISH
WITH THE STRENGTH OF THE UPPER RIDGE. AT ANY RATE...WILL
LEAN TOWARD A TREND AND THEREBY REDUCE POPS AND KEEP TEMPS ABOVE
NORMAL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jun 11, 5:01 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT FRI JUN 11 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-121015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP
ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. A FEW OF THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO
SEVERE WITH BREIF HEAVY RAINFALL THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SUMMERTIME WEATHER PATTERN WILL CONTINUE TO SUPPORT THE
DEVELOPMENT OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS
ACROSS MIDDLE TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL
HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE WITH BREIF
HEAVY RAINFALL THE MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Jun 11, 8:34 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 AM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     4 ENE LEBANON           36.23N 86.26W
06/09/2010                   WILSON             TN   NWS EMPLOYEE

            MULTIPLE LARGE TREES AND LIMBS WERE BLOWN DOWN OR
            SNAPPED. PIECES OF SIDING WERE TORN OFF OF 2 HOMES.

&&
Special weather statement, Jun 11, 11:00 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CDT FRI JUN 11 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-111800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1100 AM CDT FRI JUN 11 2010

...EXTREME CAUTION ADVISED FOR HEAT AND HUMIDITY THIS WEEKEND...

NUMEROUS OUTDOOR EVENTS WILL BE TAKING PLACE ACROSS MIDDLE
TENNESSEE THIS WEEKEND. THOSE ORGANIZING AND PARTICIPATING IN
THESE EVENTS SHOULD BE PREPARED FOR HEAT STRESS.

ALTHOUGH RECORD TEMPS APPEAR UNLIKELY...HIGHS EACH DAY THROUGH
THE WEEKEND WILL REACH THE LOW TO MID 90S WITH LOWS IN THE LOW TO
MID 70S. HUMIDITY LEVELS WILL BE HIGH...AND THIS WILL MAKE IT FEEL
EVEN MORE UNCOMFORTABLE. THE HEAT INDEX EACH AFTERNOON WILL PUSH
NEAR 100.

HERE ARE SOME SUGGESTIONS FOR THOSE WHO WILL BE OUTDOORS THIS
WEEKEND...

DRINK PLENTY OF NON ALCOHOLIC FLUIDS.

WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING.

TAKE FREQUENT BREAKS IN THE SHADE AND TRY TO AVOID SUNBURN.

MORE INFORMATION ABOUT HEAT SAFETY CAN BE FOUND AT

HTTP://WWW.WEATHER.GOV/NASHVILLE

IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL POSE A
RISK THROUGH THE WEEKEND. LIGHTNING IS A DANGER WITH ALL
THUNDERSTORMS. ALSO...SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG
WINDS. IF THUNDERSTORMS APPROACH...SEEK SHELTER. EVENT ORGANIZERS
SHOULD HAVE PLANS IN PLACE FOR THUNDERSTORMS AND SEVERE WEATHER.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:49 PM CDTSevere Thunderstorm WarningOHXCumberland56 min
Jun 11, 1:45 PM CDTSevere Thunderstorm WarningOHXCumberland45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.